Alert archive / Georgia / Red Flag Warnings in 2025

Red Flag Warning 3, NWS Atlanta, GA

March 21, 202545 counties in Georgia

NWS Atlanta, GA issued this red flag warning at Mar 21, 2025, 2:41 PM EDT for 45 counties in Georgia. It took effect at Mar 22, 2025, 11:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 21, 2025, 2:41 PM EDT (18:41 UTC)
In effect from
Mar 22, 2025, 11:00 AM EDT
Expired
Mar 22, 2025, 8:00 PM EDT
In force
9 hr
Issued by
NWS Atlanta, GA
All 45 counties

Banks County, GA, Barrow County, GA, Bartow County, GA, Butts County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Lumpkin County, GA, Madison County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Putnam County, GA, Rockdale County, GA, Taliaferro County, GA, Towns County, GA, Union County, GA, Walton County, GA, Warren County, GA, Washington County, GA, White County, GA, Wilkes County, GA

The radar

The Atlanta radar (KFFC), 93 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2025-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2025-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1313 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

006 
WWUS82 KFFC 211841
RFWFFC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Peachtree City GA
241 PM EDT Fri Mar 21 2025

Default overview section
GAZ005>009-012>016-020>025-027-031>039-043>051-054-055-057>062-
074>076-220600-
/O.NEW.KFFC.FW.W.0003.250322T1500Z-250323T0000Z/
Murray-Fannin-Gilmer-Union-Towns-Gordon-Pickens-Dawson-Lumpkin-
White-Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Paulding-
Cobb-North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Douglas-South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene-
Taliaferro-Fayette-Clayton-Henry-Butts-Jasper-Putnam-Hancock-
Warren-Washington-Glascock-Jefferson-
241 PM EDT Fri Mar 21 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM EDT SATURDAY FOR
LOW HUMIDITY, HIGH WINDS, AND DRY CONDITIONS FOR PORTIONS OF NORTH
AND EAST GEORGIA|...

The National Weather Service in Peachtree City has issued a Red
Flag Warning for low humidity, high winds, and dry conditions, 
which is in effect from 11 AM to 8 PM EDT Saturday.

* Affected Area...North and East Georgia

* Timing...From 11 AM until 8 PM EDT on Saturday

* Winds...W to NW at 10 to 15 MPH with gusts of 25 to 30 MPH.

* Relative Humidity...20 to 25 percent

* Temperatures...65 to 75 degrees

* Impacts...Any fires that develop could spread rapidly. Outdoor 
  burning is strongly discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This warning includes the Chattahoochee and Oconee National 
Forests. A Red Flag Warning means that critical fire weather 
conditions are either occurring...or will occur within 24 hours.

Please refer to the local burn permitting authorities on whether
you may burn outdoors. If you do burn outside...use extreme
caution.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning.

&&

$$
2 follow-up statements
966 
WWUS82 KFFC 220644
RFWFFC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Peachtree City GA
244 AM EDT Sat Mar 22 2025

Default overview section
GAZ005>009-012>016-020>025-027-031>039-043>051-054-055-057>062-
074>076-222100-
/O.CON.KFFC.FW.W.0003.250322T1500Z-250323T0000Z/
Murray-Fannin-Gilmer-Union-Towns-Gordon-Pickens-Dawson-Lumpkin-
White-Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Paulding-
Cobb-North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Douglas-South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene-
Taliaferro-Fayette-Clayton-Henry-Butts-Jasper-Putnam-Hancock-
Warren-Washington-Glascock-Jefferson-
244 AM EDT Sat Mar 22 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM EDT THIS EVENING FOR LOW HUMIDITY, HIGH WINDS, AND DRY
CONDITIONS FOR PORTIONS OF NORTH AND EAST GEORGIA|...

* Affected Area...North and East Georgia

* Timing...From 11 AM until 8 PM EDT on Saturday

* Winds...W to NW at 10 to 15 MPH with gusts of 25 to 30 MPH.

* Relative Humidity...20 to 25 percent

* Temperatures...65 to 75 degrees

* Impacts...Any fires that develop could spread rapidly. Outdoor 
  burning is strongly discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This warning includes the Chattahoochee and Oconee National
Forests. A Red Flag Warning means that critical fire weather
conditions are either occurring...or will occur within 24 hours.

Please refer to the local burn permitting authorities on whether
you may burn outdoors. If you do burn outside...use extreme
caution.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning.

&&

$$
219 
WWUS82 KFFC 221820
RFWFFC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Peachtree City GA
220 PM EDT Sat Mar 22 2025

Default overview section
GAZ005>009-012>016-020>025-027-031>039-043>051-054-055-057>062-
074>076-230000-
/O.CON.KFFC.FW.W.0003.000000T0000Z-250323T0000Z/
Murray-Fannin-Gilmer-Union-Towns-Gordon-Pickens-Dawson-Lumpkin-
White-Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Paulding-
Cobb-North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Douglas-South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene-
Taliaferro-Fayette-Clayton-Henry-Butts-Jasper-Putnam-Hancock-
Warren-Washington-Glascock-Jefferson-
220 PM EDT Sat Mar 22 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR LOW HUMIDITY, HIGH WINDS, AND DRY CONDITIONS FOR PORTIONS OF
NORTH AND EAST GEORGIA...

* Affected Area...North and East Georgia

* Timing...Until 8 PM EDT on Saturday

* Winds...W to NW at 10 to 15 MPH with gusts of 25 to 30 MPH.

* Relative Humidity...20 to 25 percent

* Temperatures...65 to 75 degrees

* Impacts...Any fires that develop could spread rapidly. Outdoor 
  burning is strongly discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This warning includes the Chattahoochee and Oconee National
Forests. A Red Flag Warning means that critical fire weather
conditions are either occurring...or will occur within 24 hours.

Please refer to the local burn permitting authorities on whether
you may burn outdoors. If you do burn outside...use extreme
caution.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this red flag warning went out at Mar 21, 1:25 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Mar 21, 1:25 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
125 PM EDT Fri Mar 21 2025

...New 18Z Aviation Discussion...

.SHORT TERM...
(Today through Saturday)
Issued at 308 AM EDT Fri Mar 21 2025

Key Messages:

 - Dry and pleasant weather through the start of the weekend with
   a gradual warming trend

 - Fire concerns today and Saturday due to low humidity and
   drying fuels

A fairly chilly start to the day with low temperatures this
morning in the upper 20s to mid 30s across much of the area under
clear skies and light NW winds. A mid-level ridge and associated
surface high pressure will spread over the Southeast US
throughout the day, reinforcing dry conditions and gradually
warming the airmass. Fire weather will be the primary concern with
this setup in place, as relative humidity values drop to the
15-20% range during the afternoon and early evening. High
temperatures will reach the low to mid 60s, with light NW/W
winds.

Low temperatures tonight into early Saturday will not be as cool
as this morning, but will still drop into the upper 30s to low
40s with a favorable setup for radiational cooling. Temps will
climb into the upper 60s to low 70s by the afternoon, with
westerly winds around 10-15 mph. Conditions will still be dry with
fire weather remaining a top concern, especially after fuels dry
out some today. With winds being a bit stronger, Red Flag
conditions cannot be ruled out.

Culver

&&

.LONG TERM...
(Saturday night through Thursday)
Issued at 308 AM EDT Fri Mar 21 2025

Key Messages:

 - Dry fuels and repeated bouts of low humidity may keep fire
   weather concerns at the forefront of the forecast through next
   week.

 - Showers and thunderstorms are possible Sunday night and
   Monday, with a limited severe risk along the AL/GA border.

Fire Weather Concerns (Sunday & Tuesday through Friday)

Fire weather concerns will remain prevalent in the forecast
through the end of the upcoming workweek. On Sunday the question
looks to be how much can surface dewpoints recover with the return
of southerly flow. At this time it appears as though the answer
may be not enough. The favored fetch of moisture in the guidance
is out of Florida and the northeast Gulf, where dewpoints should
be depressed. Combine this with diurnal boundary layer mixing,
highs temperatures in the 70s and a lack of local
evapotranspiration, and afternoon relative humidity values should
be low. There is a good chance that they come in lower that the
current guidance provided by the NBM (likely in the 20 to 30%
range). This suggests that a Fire Danger Statement may be needed
(70% chance) for a portion of north or central Georgia Sunday
afternoon. An approaching trough may bring wind gusts in the 25 to
30 mph range to northwest Georgia. If humidity values do come in
below the current forecast guidance a Red Flag Warning may be
warranted (30% chance) for the combination of gusty wind and low
humidity.

After potential rainfall in the region Sunday night and Monday,
fire weather concerns could return between Tuesday and Friday.
This return is favored because rainfall amounts look modest (0.10
to 0.40 inches) and NBM guidance indicates the potential for low
relative humidity values. The current NBM mean (which tends to run
to humid) is indicating relative humidity values near 25%
Tuesday, Wednesday and Thursday. For those trying to get
prescribed burning in there is still quite a bit of uncertainty in
the model guidance, so shifts in the outlook are possible. At
this time forecaster confidence in high fire dangers between
Tuesday and Friday is moderate (~50%).

Rain & Thunderstorm Potential Sunday Night into Monday:

An upper level trough charging through the Great Lakes will push
a cold front into Georgia during this period. Available moisture
for this system to work with and subsequently instability, are
most favorable to our west (Mississippi & Alabama). This could
contribute to some severe weather in these states. For Georgia the
story looks similar to the rest of our potential thunderstorm
events this year. Overnight and early morning convection that is
hindered by a lack of instability. NBM guidance only gives Atlanta
a 50% chance of reaching 100 J/kg of MUCAPE. Meanwhile the odds
of 500 J/kg of MUCAPE are less than 5% state wide. If some
instability can creep in from the west then shear profiles (0-500
mb bulk shear near 40 kt) may be sufficient for a couple severe
storms with damaging winds as the primary hazard. Forecast
rainfall totals with this event are modest (0.10 to 0.40 inches).
The convective nature of the precipitation could also lead to more
sporadic rainfall with some areas getting more than 0.40 inches
if thunderstorms develop, while others get none. Flooding is not
anticipated with this event.

Albright

&&

.AVIATION...
(18Z TAFS)
Issued at 122 PM EDT Fri Mar 21 2025

VFR conditions are expected through the TAF period, mainly clear
skies outside of some passing upper level clouds in north Georgia
overnight. NW winds between 5-8 kts this afternoon will become
W/SW at 5 kts or less after 00Z and through the overnight hours.
Winds will return to NW at 8-12 kts by 15-16Z on Sunday, with
gusts of 18-22 kts during the afternoon.

//ATL Confidence...18Z Update...
High confidence on all elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          66  40  72  41 /   0   0   0   0
Atlanta         64  43  71  45 /   0   0   0   0
Blairsville     61  35  64  36 /   0   0   0   0
Cartersville    64  39  71  40 /   0   0   0   0
Columbus        66  39  74  44 /   0   0   0   0
Gainesville     64  42  69  41 /   0   0   0   0
Macon           67  39  75  43 /   0   0   0   0
Rome            64  37  71  39 /   0   0   0   0
Peachtree City  65  39  73  41 /   0   0   0   0
Vidalia         66  42  75  46 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Culver
LONG TERM....Albright
AVIATION...King
Hazardous weather outlook, Mar 21, 3:48 AM EDT, 10 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
348 AM EDT Fri Mar 21 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-220800-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
348 AM EDT Fri Mar 21 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Today and Tonight...

The probability for widespread hazardous weather is low.

Frost and freeze products are in effect for a majority of north
and central Georgia early this morning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Fire weather concerns are expected Saturday and possibly Sunday
due to low values of relative humidity.

Isolated thunderstorms are possible Sunday night into Monday. Widespread
severe weather is not anticipated at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Nearby

Red Flag Warnings in Georgia, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.